| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of August 26, 2002

    Question:   I'm taking 0.625/2.5 mg tablet of Prempro daily. I also take a daily dosage of levoxyl 25 mcg. I have read that estrogen drugs interfere with the effectiveness of thyroid drugs. Does the Prempro diminish the effectiveness of the Levoxyl?    Dr. McLaughlin's Answer


    Question:   I am an 81-year-old female with endometrial cancer. I am taking Megestral due to the possibility that it has spread to my lung. I have been taking this medication for the past 6 months; I wake up with my clothes soaked from perspiration at night and have excessive perspiration on my head. This happens frequently all day long running down my face and neck. I understand the medication is a hormone. Could this be the cause of the excessive sweating? I am also having shortness of breath. Do you have any information you can provide me?    Dr. McLaughlin's Answer


    Question:   I am 65 years old. I just changed to a new doctor, an internist who has not been out of medical school very long. He asked me if my pap smears have been good all these years. I told him "Yes, never a problem." So he said I do not need a pap smear, and MAYBE he would do one every 3-5 years. I am on hormones, and Fosamax (I have osteopenia). Is this the new thinking on pap smears?    Dr. McLaughlin's Answer